MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN, 50/BX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN, 50/BX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/858/080
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the size 8.0 inner cannulas were reportedly falling out and not clicking into size 8.0 trach.There was a patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
D9: 2/13/2025.H6: evaluation codes updated.Device evaluation: three photos and four boxes with (b)(4) unused samples in each were returned for evaluation.A visual inspection found no damage identified in any of the (b)(4) returned.A sampling of 59 of the samples were taken for functional testing.Five of the samples failed the test since the inner cannula hub was fully inserted into the minimum ring gauge.The failure mode was confirmed.The root cause was found to be the od over bumps were out of specification due to the flash on the supplier tool.The supplier mold was repaired to remove the burr on cavity number two.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.

Brand Name
BLUSELECT 8.0, REPLACEMENT INNER CANNULA, NON-FEN, 50/BX
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key20237806
Report Number9617604-2024-00715
Device Sequence Number8042663
Product Code BTO
UDI-Device Identifier15019517077865
UDI-Public(01)15019517077865(17)281011(10)4435054
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/858/080
Device Lot Number4435054
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown